Web Desk: A 55-year-old US woman was admitted to hospital after she was involved in a car crash that injured her legs, reported DailyMail.
She was prescribed intravenous meropenem and oral minocycline antibiotics because her wounds became infected and she needed it to fight against bacteria in her body.
Unluckily, within a week, her tongue turned black and furry and she complained about a bad taste in her mouth. According to doctors, she had developed a hairy tongue due to minocycline treatment.
The New England Journal of Medicine report said, “Black hairy tongue is a benign condition characterized by hypertrophy and elongation of filiform papillae on the surface of the tongue, with brownish-black discoloration.”
This condition is temporary and harmless. It gives the tongue a black discoloration or something green, yellow or white, as well as a furry appearance.
This can be caused by oral hygiene, dry mouth, tobacco, excessive alcohol use, eating a soft diet that doesn’t help red dead skin cells from the tongue or regular use of mouthwash.